| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported, catheter has visible kinks.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of kinks in the catheter shaft is confirmed and was determined to be use-related.One 4 fr d/l powerpicc catheter was returned for evaluation.An initial visual observation of the returned catheter revealed blood use residues throughout the returned device.Three kinks were observed along the catheter shaft; the first kink was observed between the 13 cm and 14 cm depth markings, the second kink was observed at the 15 cm depth marking, and the third kink was observed at the 16 cm depth marking.A microscopic observation of the returned catheter revealed the kinks to be circumferentially aligned.¿c¿ shaped impressions were observed surrounding the kinks.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.